Hail, Crook
- When
- March 26, 6:19 PM MST
- Where
- Crook County, 2 mi W of Hulett
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.683, -104.633
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Mar 26, 3:30 PM MST, 2 hours 49 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 330 PM MST FRI MAR 26 2004 .DISCUSSION...CURRENT SURFACE MAP SHOWS STRONG LOW OVER SOUTHEAST MONTANA WITH DRY LINE EXTENDING INTO NORTHEAST WYOMING. CONVECTION EAST OF THE BLACK HILLS HAS PRODUCED SOME SEVERE HAIL. MORE CONVECTION TO FIRE ALONG THE DRY LINE AS UPPER TROF APPROACHES. CONVECTION WILL MOVE EAST OVERNIGHT AS SURFACE LOW/FRONT MOVES EAST. BEST CHANCE OF SEVERE WILL BE THROUGH THE EVENING. DRY NORTHWEST FLOW FOR THE WEEKEND...HOWEVER POOL OF COOL AIR ALOFT MAY BRING SOME SPOTTY SHOWER. SINCE SOUNDINGS DO NOT SUPPORT...WILL LEAVE FORECAST DRY FOR NOW. NO CHANGES TO THE EXTENDED AS UPPER LEVEL RIDGE BUILDS OVER THE AREA. .UNR WATCHES/WARNINGS/ADVISORIES... .SD...NONE. .WY...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 630 AM MST FRI MAR 26 2004 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-271400- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 630 AM MST (730 AM CST) FRI MAR 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER WESTERN AND SOUTH CENTRAL SOUTH DAKOTA LATE THIS AFTERNOON INTO THIS EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER EASTERN WYOMING ...THE NEBRASKA PANHANDLE...AND THE BLACK HILLS LATE THIS AFTERNOON AS A STRONG UPPER LEVEL DISTURBANCE APPROACHES. THE THUNDERSTORMS WILL GENERALLY MOVE TO THE NORTHEAST...AND AS THE STORMS TAP INTO THE MOIST AIRMASS OVER WESTERN SOUTH DAKOTA...SOME OF THE STORMS MAY BECOME SEVERE. THE MAIN THREATS WILL BE FROM LARGE HAIL AND ISOLATED DAMAGING WIND GUSTS. THE STORMS ARE EXPECTED TO REACH NORTHWESTERN SOUTH DAKOTA AND PORTIONS OF CENTRAL AND SOUTH CENTRAL SOUTH DAKOTA DURING THE EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
238 PM MST FRI MAR 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL 7 NE NEW UNDERWOOD 44.17N 102.73W
03/26/2004 0.75 INCH MEADE SD PUBLIC
HAIL LASTED 10 MINUTES FROM 225 PM TO 235 PM MST.
&&
BUNKERSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
342 PM MST FRI MAR 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 4 E HEREFORD 44.38N 102.80W
03/26/2004 0.88 INCH MEADE SD PUBLIC
HAIL FELL BETWEEN 330 PM MST AND 335 PM MST.
&&
BUNKERSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
416 PM MST FRI MAR 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL 4 E HEREFORD 44.38N 102.80W
03/26/2004 0.88 INCH MEADE SD PUBLIC
LASTED 5 MINUTES
0355 PM HAIL 1 N HEREFORD 44.40N 102.88W
03/26/2004 1.00 INCH MEADE SD TRAINED SPOTTER
LASTED 10 MINUTES
0355 PM HAIL 3 SE HEREFORD 44.35N 102.84W
03/26/2004 0.88 INCH MEADE SD TRAINED SPOTTER
&&
MEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
437 PM MST FRI MAR 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 5 N HEREFORD 44.46N 102.88W
03/26/2004 1.25 INCH MEADE SD PUBLIC
&&
MEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
601 PM MST FRI MAR 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND GST NEW HAVEN 44.75N 104.85W
03/26/2004 60 MPH CROOK WY TRAINED SPOTTER
&&
MEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
616 PM MST FRI MAR 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 5 W FAIRPOINT 44.75N 102.90W
03/26/2004 0.75 INCH MEADE SD PUBLIC
&&
METhe Rapid City radar (KUDX), 156 km away, was scanning. The volume nearest the first event began at 01:21 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2004Every state in 2004This day in weather historyWarnings in Wyoming, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390024.